Missouri, 2005

Damaging Wind in Missouri, June 7, 2005

June 7, 2005 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 7, 5:08 PM CST, 37 minutes earlier.

Area forecast discussion, Jun 7, 5:08 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
608 PM CDT TUE JUN 7 2005

.DISCUSSION...

MAIN FOCUS THROUGH THE PERIOD WILL BE WITH THUNDERSTORM CHANCES.

ATMOSPHERE FAIRLY UNSTABLE ACROSS SOUTHEAST KANSAS AND WESTERN
MISSOURI EARLY THIS AFTERNOON WITH SURFACE TEMPERATURES FROM THE MID
TO UPPER 80S AND DEW POINTS FROM THE UPPER 60S TO LOW 70S.  FURTHER
EAST...A THUNDERSTORM COMPLEX WHICH PUSHED ACROSS EAST CENTRAL AND
SOUTH CENTRAL MISSOURI HAS KEPT TEMPERATURES IN THE MID TO UPPER
70S.  CAPES ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS
AFTERNOON WERE FROM 2500 TO 3500 J/KG AND HAS AIDED IN SCATTERED
CONVECTION EARLY THIS AFTERNOON.  IN ADDITION TO THE
INSTABILITY...REMNANT OUTFLOW BOUNDARIES IN SOUTHERN MISSOURI AND A
COUPLE OF CONVECTIVE INDUCED VORT MAXES PUSHING EAST OUT OF KANSAS
AND OKLAHOMA WILL AID IN THIS AFTERNOON AND EVENINGS CONVECTIVE
DEVELOPMENT.  DRY AIR ALOFT NOTED FROM 12Z SGF SOUNDING AND MAY
PROMOTE SEVERE DOWNDRAFT POTENTIAL HOWEVER MOST STORMS ARE EXPECTED
TO REMAIN BELOW THE SEVERE LIMITS THIS AFTERNOON.

SOME OF THESE STORMS MAY LINGER ON INTO THE EVENING...HOWEVER MAIN
CONVECTIVE THREAT TONIGHT WILL REMAIN WELL TO THE NORTHWEST OF THE
AREA ALONG THE COLD FRONT.  SHOULD SEE DIMINISHING THUNDERSTORM
COVERAGE AND INTENSITY ACROSS THE CWA AFTER SUNSET WITH THE LOSS OF
DAYTIME HEATING.

MAIN UPPER LEVEL FLOW OVER THE NEXT SEVERAL DAYS WILL REMAIN OUT OF
THE SOUTHWEST WITH WARM AND HUMID CONDITIONS PERSISTING.  SHOULD SEE
DAILY HIGHS FROM THE UPPER 80S TO LOW 90S AND NIGHTTIME LOWS FROM
THE UPPER 60S TO MID 70S.  FRONT WILL LIKELY BECOME STATIONARY TO
THE NORTH AND WEST OF THE CWA WITH MAIN CONVECTION FOCUS ALONG THE
FRONT.  COULD SEE INSTABILITY BASED THUNDERSTORM ACTIVITY DURING THE
AFTERNOON/EVENING HOURS...ESPECIALLY ALONG ANY REMNANT OUTFLOW
BOUNDARIES OR WEAK UPPER DISTURBANCES MOVING ACROSS THE AREA IN THE
SOUTHWEST FLOW ALOFT.

THESE DAILY CHANCES OF THUNDERSTORMS LOOK TO CONTINUE THROUGH THE
UPCOMING WEEKEND AND ON MONDAY.  UPPER RIDGE BEGINS TO BUILD BACK
INTO THE AREA ON TUESDAY AND WILL KEEP THIS NEW PERIOD DRY FOR NOW.

LINDENBERG

&&

.AVIATION...

CONVECTION WILL LIKELY BE OVER BY 00Z TAF ISSUANCE. VFR CONDITIONS
EXPECTED OVERNIGHT INTO TOMORROW MORNING. AFTERNOON CONVECTION
POSSIBLE AGAIN TOMORROW...SO LATER TAFS MAY SEE THE NEED TO INCLUDE
A TEMPO TSRA GROUP.

BROWNING

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 7, 2:10 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CDT TUE JUN 7 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
310 PM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORM WITH HEAVY RAINFALL...CLOUD TO GROUND
  LIGHTNING...HAIL TO THE SIZE OF QUARTERS AND WINDS UP TO 70
  MPH.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS ACROSS ALL OF THE MISSOURI OZARKS
  AND SOUTHEAST KANSAS.

  DISCUSSION:

  AN UPPER LEVEL CIRCULATION WILL INTERACT WITH INCREASING
  INSTABILITY OVER THE AREA AND SEVERAL REMAINING OUTFLOW
  BOUNDARIES TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON
  AND EARLY EVENING.  ALTHOUGH WEAK VERTICAL WIND SHEAR IS
  IN PLACE...THE STRONG INSTABILITY ALONG WITH A DRY LAYER ALOFT
  WILL PROVIDE THE CAPABILITY FOR SOME OF THESE STORMS TO PRODUCE
  LARGE HAIL AND DOWNBURST WINDS.

  AS THE INSTABILITY DECREASES THIS EVENING WITH THE LOSS OF DAYTIME
  HEATING...THE THUNDERSTORM COVERAGE WILL DECREASE.

  THE GREATEST POTENTIAL FOR THUNDERSTORMS WILL EXIST ALONG AND
  SOUTH OF THE INTERSTATE 44 CORRIDOR WHERE PRE-EXISTING
  OUTFLOW BOUNDARIES WILL SERVE AS A FOCUS FOR REDEVELOPMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE EXTENDED PERIOD
  AS A FRONTAL BOUNDARY MOVES INTO NORTHERN MISSOURI AND SEVERAL
  UPPER DISTURBANCES PUSH THROUGH.

  THE COMBINED HEAT AND HUMIDITY ON WEDNESDAY WILL ALLOW FOR
  HEAT INDICES TO REACH THE UPPER 90S TO AROUND 102 DEGREES
  DURING THE AFTERNOON ACROSS SOUTHEAST KANSAS AND INTO WESTERN
  MISSOURI.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG/BOOKBINDER

In the hours before

Local storm report, Jun 7, 5:14 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
614 PM CDT TUE JUN 07 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             WILLOW SPGS             37.00N 91.97W
06/07/2005  0.75 INCH        HOWELL             MO   LAW ENFORCEMENT

CRAMER
Local storm report, Jun 7, 5:30 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT TUE JUN 07 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             LEBANON                 37.68N 92.67W
06/07/2005  1.00 INCH        LACLEDE            MO   EMERGENCY MNGR

CRAMER
Local storm report, Jun 7, 5:33 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
633 PM CDT TUE JUN 07 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     LEBANON                 37.68N 92.67W
06/07/2005  70 MPH           LACLEDE            MO   EMERGENCY MNGR

            LACLEDE COUNTY EMERGENCY MANAGER REPORTED 70 MPH WIND
            GUSTS IN LEBANON.

CRAMER
Local storm report, Jun 7, 5:35 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 PM CDT TUE JUN 07 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TSTM WND DMG     LEBANON                 37.68N 92.67W
06/07/2005                   LACLEDE            MO   EMERGENCY MNGR

            70 MPH THUNDERSTORM WIND GUSTS DOWNED NUMEROUS TREES IN
            THE COMMUNITY OF LEBANON.

CRAMER
Local storm report, Jun 7, 5:42 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 PM CDT TUE JUN 07 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0639 PM     FLASH FLOOD      BOLIVAR                 37.62N 93.42W
06/07/2005                   POLK               MO   FIRE DEPT/RESCUE

            A NURSING HOME IN THE CITY OF BOLIVAR WAS FLOODED INTO.
            PATIENTS WERE EVACUATED.  SEVERAL HOMES WERE ALSO
            FLOODED IN BOLIVAR...QUANTITY UNKNOWN.

CRAMER
Local storm report, Jun 7, 5:44 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT TUE JUN 07 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     AURORA                  36.97N 93.72W
06/07/2005                   LAWRENCE           MO   BROADCAST MEDIA

            SEVERE THUNDERSTORM WIND GUSTS DOWNED NUMEROUS TREES IN
            THE COMMUNITY OF AURORA.

CRAMER

The radar

The Springfield radar (KSGF), 124 km away, was scanning. The volume nearest the first event began at 23:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pulaski

When
June 7, 5:45 PM CST
Where
Pulaski County, Ft Leonard Wood
Measured
50 kt (58 mph) estimated gust
Reported by
OTHER FEDERAL AGENCY
Coordinates
37.750, -92.150

Thunderstorm wind gusts downed a tree.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455695.